MAUDE Adverse Event Report: COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G13287
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = non-healthcare professional.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during attempted retrieval of a cook celect platinum inferior vena cava (ivc) filter involving a (b)(6) year-old male patient with a history of obesity, a gunther tulip vena cava filter retrieval set sheath separated at the hub.Reportedly, the user was "struggling" to remove the filter.Another manufacturer's 6 french snare was used through the device.Approximately one hour into the procedure, the hub of the outer 11 french sheath became disconnected from the sheath when the user was inserting the inner 9 french sheath.The device had previously been in the patient, however, the separation occurred on the preparation table.Other unknown devices and multiple techniques were used to attempt to remove the filter, including an advanced retrieval ("hang man") technique.The celect filter was ultimately unable to be retrieved due to the hook of the filter being embedded in the caval wall.This event has been reported under patient identifier (b)(6).The filter was originally placed in (b)(6) of 2018.A section of the complaint device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Summary of event: as reported, during attempted retrieval of a cook celect platinum inferior vena cava (ivc) filter involving a 31 year-old male patient with a history of obesity, a gunther tulip vena cava filter retrieval set sheath separated at the hub.Reportedly, the user was "struggling" to remove the filter.Another manufacturer's 6 french snare was used through the device.Approximately one hour into the procedure, the hub of the outer 11 french sheath became disconnected from the sheath when the user was inserting the inner 9 french sheath.The device had previously been in the patient, however, the separation occurred on the preparation table.Other unknown devices and multiple techniques were used to attempt to remove the filter, including an advanced retrieval ("hang man") technique.The celect filter was ultimately unable to be retrieved due to the hook of the filter being embedded in the caval wall.This event has been reported under patient identifier (b)(6).The filter was originally placed in december of 2018.A section of the complaint device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, and a visual inspection of the complaint device was conducted during the investigation.A complete coaxial retrieval sheath system was returned to cook for investigation.Kinks were noted along the entire length of the retrieval sheath, with two narrowed areas observed.The flare was round and equal and measured within specifications.Another hub was mounted on the retrieval sheath and was unable to be pulled off the sheath with a reasonable amount of force.A document-based investigation evaluation was also performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The information provided upon review of complaint file provides evidence to support that the device was manufactured to specification, as there are adequate inspection activities established and objective evidence that the dhr was fully executed.It was also concluded that there is no evidence that nonconforming product exists in house or in the field.The product ifu warns against use of excessive force during filter retrieval.Based on the information provided and the results of the investigation, cook has concluded that the exact reason for this hub separation to occur during retrieval of a filter cannot be determined; however, it is most likely due to use of excessive force.This case was evaluated for risk and no additional risk mitigation activity is recommended.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8727290
Report Number1820334-2019-01506
Device Sequence Number11209558
Product Code DTK
UDI-Device Identifier00827002132870
UDI-Public(01)00827002132870(17)220422(10)9706612
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K073374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2022
Device Model NumberG13287
Device Catalogue NumberGTRS-200-RB
Device Lot Number9706612
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MERIT 6 FRENCH ENSNARE
Patient Age31 YR